MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*PROBE PLUS II SHAFT; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*PROBE PLUS II SHAFT; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number EPS07
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch#: unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.
 
Event or Problem Description
It was reported that, during an ob-gyn procedure, the device cannot be energized after the device was started to use.The blade tip was not broken off and no pieces fell into the patient.There were no adverse consequences for the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/16/2020.D4: batch # u9418t.The instrument was received with the electrode tip bent and the shaft sheath damaged at the instrument tip.A bent electrode could have caused this damage to the sheath.Caution should be taken not to retract the electrode into the sheath when it is bent.Due to the condition of the device we were unable to investigate further cautery issues as reported.No conclusion could be reached as to how the tip of the electrode got bent.

Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10696704
Report Number3005075853-2020-05378
Device Sequence Number19810035
Product Code GCJ
UDI-Device Identifier10705036012511
UDI-Public10705036012511
Combination Product (Y/N)N
PMA/510(K) Number
K912492
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberEPS07
Device Catalogue NumberEPS07
Device Lot NumberU94331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date11/16/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.